Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 12, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 22, 2000, 4:20 PM CDT for Bailey County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 22, 2000, 4:20 PM CDT (21:20 UTC)
- Expired
- Jun 22, 2000, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bailey County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1601 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 222130 FFWLUB TXC017-230030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 420 PM CDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BAILEY COUNTY * UNTIL 730 PM CDT * AT 425 PM CDT...NWS RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN 10 MILES SOUTH OF WEST CAMP...OR ABOUT 12 MILES SOUTHWEST OF MULESHOE...MOVING EAST SOUTHEAST AROUND 15 MPH. NWS RADAR IS ESTIMATING 4 TO 6 INCHES OF ACCUMULATED RAINFALL BETWEEN 2 AND 4 PM THIS AFTERNOON OVER NORTHWEST SECTIONS OF BAILEY COUNTY. THE HEAVIEST PRECIPITATION HAS OCCURRED ABOUT 8 TO 10 MILES SOUTH OF WEST CAMP OVER THE SAND HILLS. OTHER STORMS WERE DEVELOPING SOUTHWEST OF FARWELL AND NEAR PORTALES AND MAY MOVE OVER THIS AREA...PRODUCING ADDITIONAL FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3407 10303 3410 10265 3430 10267 3430 10303 JJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:10 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 22, 3:10 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 310 PM CDT THU JUN 22 2000 VERY LITTLE CHANGE ANTICIPATED OVER THE NEXT FEW DAYS AS ONE WOULD EXPECT IN SUCH A SUMMERTIME PATTERN. UPPER LEVEL RIDGE WILL REMAIN OVER THE SCNTRL CONUS THROUGH THE PERIOD WITH WEAK SHORT WAVES PROGGED TO ROTATE AROUND ITS PERIPHERY AND ACROSS THE SRN PLAINS. MOIST AND UNSTABLE AIR MASS WILL REMAIN IN PLACE OVER THE CWFA AND DAYTIME HEATING IS EXPECTED TO REDUCE THE CIN ENOUGH TO ALLOW DIURNAL CONVECTION TO DEVELOP EACH DAY. DEVELOPMENT WILL BE FOCUSED ON THE WEAK SFC TROUGH NEAR THE WRN CWFA TDA THROUGH SAT AND OVER THE HIGHER TERRAIN WELL TO THE W AND SW OF US. THE CONVECTION THAT FORMS ON THE HIGHER TERRAIN MAY BE CAPABLE OF REACHING OUR WRN CWFA BEFORE ITS DEMISE AFTER SUNSET. STORMS THIS EVENING WILL BE CAPABLE OF LOCALLY HEAVY RAINFALL...DOWNBURSTS APPROACHING SEVERE LIMITS... AND FREQUENT LIGHTNING. DONT FORESEE WIDESPREAD HEAVY RAINFALL THUS WILL NOT GO WITH A FFA THIS PACKAGE...ANY FLOOD PROBLEMS THAT SHOULD DEVELOP WILL BE MINOR AND ISOLATED. MORE OF A SVR POTENTIAL ON FRI WITH SLIGHTLY IMPROVED WIND SHEAR PROFILES. THE ETA/AVN MODELS SUGGEST A STRONGER SHORT WAVE AND ASSOCIATED STRONGER FLOW WILL TRANSLATE ACROSS THE PANHANDLE LATE FRI/FRI NIGHT AND THIS MAY ALSO ALLOW FOR A LITTLE MORE COVERAGE THAN WHAT WE HAVE THIS AFTERNOON. A COLD FRONT IS STILL PROGGED TO MOVE INTO THE SRN PLAINS LATE THIS WEEKEND AND WILL CARRY CHC POPS AND SLIGHTLY COOLER TEMPS AS THIS BOUNDARY SAGS INTO THE CWFA. ALL IN ALL...WILL CARRY HIGHEST POP NWRN ZONES AND LOWEST POP SERN ZONES THIS PERIOD. TEMPS SHOWING A SLIGHT WARMING NEXT COUPLE DAYS. FRIONA 67/92/67/93 4342 BROWNFIELD 69/93/70/95 3222 TULIA 68/92/68/94 2342 LUBBOCK 69/93/70/95 2111 CHILDRESS 70/93/71/95 1232 ASPERMONT 72/94/73/96 1111 .LBB...NONE. EJC
In the hours before
Special weather statement, Jun 22, 11:30 AM CDT, 4 hours 50 minutes before
TXZ021>044-221930- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT THU JUN 22 2000 SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT ACROSS THE EXTREME SOUTHERN TEXAS PANHANDLE...THE SOUTH PLAINS OR THE LOW ROLLING PLAINS. THE ATMOSPHERE HAS BECOME A LITTLE MORE STABLE...AND WITHOUT A PRONOUNCED FOCUS OVER THE REGION...MOST AREAS WILL REMAIN DRY. ISOLATED THUNDERSTORMS MAY DEVELOP OR MOVE INTO THE AREA TOWARD EVENING. THE MOST FAVORABLE REGION FOR ANY CONVECTIVE ACTIVITY WILL BE OVER THE NORTHWESTERN SOUTH PLAINS INTO THE EXTREME SOUTHWESTERN PANHANDLE...WITH STORMS LIKELY FORMING ON THE HIGHER TERRAIN IN EASTERN NEW MEXICO. HOWEVER...COVERAGE OF THUNDERSTORMS IN THIS AREA IS EXPECTED TO REMAIN WIDELY SCATTERED AT BEST. CONDITIONS DO NOT APPEAR FAVORABLE FOR LARGE HAIL OR DAMAGING WINDS WITH ANY ACTIVITY WHICH MAY DEVELOP. SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. JAMES
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.